New York, 2013

Damaging Winds in New York, July 19, 2013

July 19, 2013 · NWS BGM · 14 events in 4 counties and zones

A mesoscale convective system brought severe thunderstorms to upstate New York during the evening hours. These storms produced widespread wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$52,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A mesoscale convective system brought severe thunderstorms to upstate New York during the evening hours. These storms produced widespread wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 19, 7:13 PM EST, 27 minutes earlier.

Area forecast discussion, Jul 19, 7:13 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
813 PM EDT FRI JUL 19 2013

.SYNOPSIS...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION
TONIGHT IN ADVANCE OF A COLD FRONT THAT WILL PASS ACROSS THE AREA
ON SATURDAY. AS THIS FEATURE MOVES THROUGH...EXPECT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO ACCOMPANY ITS PASSAGE
THROUGH THE DAY ON SATURDAY. AFTER FRONTAL PASSAGE...NOTICEABLY
COOLER AND LESS HUMID AIR WILL OFFER MUCH NEEDED RELIEF WITH MOSTLY
DRY CONDITIONS EXPECTED THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
810 PM UPDATE...UPDATED TO ADD SEVERE THUNDERSTORM WATCH AND DROP
HEAT ADVISORY. SEE PREVIOUS DSCN BELOW FOR DETAILS ON EVOLVING SVR
SITUATION.

700 PM UPDATE...
WATCHING MESOSCALE CONVECTIVE SYSTEM BARRELLING EAST-SOUTHEAST
ACROSS SOUTHERN ONTARIO AND WESTERN LAKE ONTARIO WITH MUCH
INTEREST. THIS MCS HAS PRODUCED WIDESPREAD WIND GUSTS BETWEEN 42
KT AND 56 KTS IN SRN ONTARIO. LAKE WATER TEMPERATURES WERE RUNNING
IN THE LOW TO MID 70S AND...WITH A 20 TO 30 KNOTS LOW-LEVEL
SOUTHWEST FLOW INTO THE LAKE...THERE WAS STILL SUFFICIENT
INSTABILITY TO SUSTAIN THIS MCS. WATER VAPOR IMAGERY SHOWS
DARKENING FROM WRN QUEBEC TO THE CENTRAL GREAT LAKES WHICH WAS THE
STRGLY SUBSIDENT PORTION OF THE UPPER LEVEL WAVE THAT WAS
TRIGGERING THE LINE OF STORMS FROM NRN NEW ENGLAND BACK ACRS SRN
QUE AND ONT TO THE EASTERN LAKES. THE UPPER LEVEL PV FIELDS SHOW A
RIBBON OF HIGHER PV BEHIND THIS BAND OF CONVECTION WHICH CONTAINS
AT LEAST 3 MCS/S. MIXED LAYER CAPES IN ADVANCE OF THE MCS HEADING
INTO WRN AND NC NY WHERE RUNNING BETWEEN 2000 AND 2500 J/KG WHICH
WAS ASSOCIATED WITH DEWPOINTS IN THE LOWER 70S AND TEMPS FROM THE
UPPER 80S TO LOWER 90S. SOME STABILIZATION OF THE BNDRY LAYER WILL
OCCUR AS NOCTURNAL COOLING SETS IN SOON. BUT AS THIS RIBBON OF
HIGHER UPPER LEVEL PV PRESSES SOUTHWARD THIS EVENING...THE
VERTICAL WIND SHEAR WILL INCREASE TO BTWN 30 AND 40 KNOTS IN THE
0-6 KM LAYER. THE LOW- LEVEL WIND SHEAR BTWN 0-1 KM IN NC AND WRN
NY WAS CURRENTLY RUNNING BETWEEN 15 AND 20 KNOTS AND AS THE UPPER
LEVEL WAVE/PV MAX PUSHES SOUTHWARD...IT WILL PUSH THE SFC FRNT TO
SRN ONT. THIS WILL INCREASE THE LL WINDS ENUF TO BRING THE 0-1 KM
SHEAR TO BETWEEN 20 AND 30 KNOTS IN NRN AND WRN NY BY 6Z. THUS
SHEAR PROFILES WILL INCREASE ENUF TO SUPPORT ORGANIZED
CONVECTION...HOWEVER WILL THE CAPES BE ENUF? THAT IS THE QUESTION
AND WHERE THE UNCERTAINTY LIES AND THIS IS IN LINE WITH SPC/S
THINKING. FOR NOW UPPED POPS IN MY NRN GRIDS TO LIKELY LATE THIS
EVENING. ALSO UPDATED HWO FOR NRN COUNTIES MENTIONING CHC FOR
STRONG TO ISOLATED SEVERE.

FOR REST OF FORECAST AREA FROM SC NY TO NE PA...HEAT ADVYS WILL
EXPIRE AT 8 PM AS TEMPS COOL AND THIS LOOKS ON TRACK. THERE CUD BE
AN ISLD SHRA OR STORM BEFORE SUNSET...BUT THIS IS LOOKING LESS
LIKELY. REST OF NIGHT SHUD BE FAIR...WARM AND MUGGY.

300 PM UPDATE...
REGIONAL RADARS SHOWING WIDELY SCATTERED STORMS ACROSS
WESTERN NY AND NORTHWESTERN PA THIS HOUR...WITH DEVELOPMENT
APPEARING TO BE FOCUSED ON A LAKE ERIE LAKE BREEZE. SO
FAR...CONDITIONS HAVE BEEN FAIRLY QUIET ACROSS OUR REGION WITH
TEMPS SOARING WELL INTO THE LOWER TO MIDDLE 90S AS THE LAST DAY OF
OPPRESSIVE HEAT REMAINS GRIPPED ACROSS THE AREA. MAY HEAT INDEX
VALUES NOW RESIDING IN THE UPPER 90S AND LOWER 100S AND THUS WILL
ALLOW INHERITED HEAT ADVISORY TO DIE A NATURAL DEATH LATER THIS
EVENING. IN TERMS OF CONVECTIVE ACTIVITY LATE THIS
AFTERNOON/EVENING...ALL INDICATIONS SUGGEST AREAL COVERAGE WILL
REMAIN ISOLATED AT BEST AS LARGE SCALE FORCING REMAINS ABSENT.
THAT SAID...UPSTREAM WATER VAPOR TRENDS ACROSS THE CENTRAL
APPALACHIANS DO SHOW A WEAK SHORTWAVE LIFTING NORTH TOWARDS THE
NORTHERN MID-ATLANTIC THIS HR BUT BEST FORCING FROM THIS FEATURE
WILL LIKELY ARRIVE JUST A TAD LATE TO GET ANY DEVELOPMENT OFF AND
GOING. AS A RESULT...WILL MAINTAIN AN ISOLATED MENTION THROUGH
THIS EVENING BEFORE TAPPING THINGS OFF FOR A FEW HRS TOWARDS
MIDNIGHT. POPS WILL INCREASE TOWARDS DAYBREAK ACROSS THE NORTHERN
AND WESTERN ZONES IN ADVANCE OF THE WELL ADVERTISED FRONT...BUT
WILL HIGHLIGHT THOSE CONCERNS IN THE SHORT TERM SECTION. OVERNIGHT
LOWS WILL STRUGGLE TO FALL BELOW 70 IN MOST LOCATIONS AS CLOUD
COVER INCREASING AND ENOUGH MIXING IN THE BOUNDARY LAYER PREVENTS
GOOD RADIATIONAL COOLING. IN FACT...WILL ADVERTISE ONLY MID 70S UP
ACROSS THE LAKE PLAIN.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
MAIN CONCERN ON SATURDAY CONTINUES TO BE SEVERE WX THREAT AS
STRONG COLD FRONT PLOWS THROUGH THE REGION. AS AS BEEN THE CONCERN
IN RECENT DAYS...TODAY/S MODEL SUITE CONTINUES TO ADVERTISE
UNFAVORABLE TIMING FOR A GOOD PORTION OF OUR AREA WITH ALL
INDICATIONS SUGGESTING THE BOUNDARY WILL BE ACROSS NORTHERN
PORTIONS OF THE FCST AREA AS EARLY AS THE 10-12Z TIME FRAME. THAT
SAID...BEST SEVERE WX POTENTIAL LIKELY TO OCCUR FROM THE TWIN
TIERS SOUTH THROUGH NORTHEAST PA WHERE DAYTIME HEATING LEADS TO
BETTER DESTABILIZATION. QUICK LOOK AT NAM/GFS BUFKIT SOUNDINGS
CENTERED ON AVOCA SUGGEST ATMOSPHERE WILL HAVE THE POTENTIAL OF
ACHIEVING MODERATE DESTABILIZATION WITH FORECAST MLCAPE VALUES
APPROACHING 1000-1500 JOULES BY EARLY AFTERNOON. WITH LARGELY
UNIDIRECTIONAL FLOW EXPECTED PARALLEL TO THE APPROACHING
BOUNDARY...WE CURRENTLY EXPECT A LINEAR CONVECTIVE MORPHOLOGY WITH
SHORT BOWING SEGMENTS OFFERING MAINLY A STRONG WIND THREAT FROM
ANY STORMS THAT DO BECOME SEVERE. WILL CONTINUE TO ADVERTISE MAIN
THREATS IN THE HWO PRODUCT FOR THE ENTIRE FCST AREA...BUT LATER
SHIFTS MAY BE ABLE TO TRIM BACK ON MENTION ACROSS THE FINGER LAKES
AND POINTS NORTH. IN ANY EVENT...MAIN ACTIVITY LIKELY TO BE
HISTORY BY 00Z SUNDAY WITH MUCH COOLER AIR EXPECTED IN ITS WAKE.
IN FACT...SAT NGT LOWS LOOKING TO COOL INTO THE UPPER 50S TO LOWER
60S AS A MUCH MORE COMFORTABLE AIRMASS SETTLES INTO THE REGION.

BEYOND THIS...FAIRLY QUIET WX EXPECTED THROUGH THE DURATION OF
THE FCST WITH A BEAUTIFUL SUNNY DAY EXPECTED ON SUNDAY WITH HIGH
PRESSURE IN FIRM CONTROL. EXPECT HIGHS TO WARM INTO THE UPPER 70S
TO LOWER 80S SUN AFTERNOON WITH CLOUDS INCREASING SUN NIGHT AS NEXT
UPPER FEATURE APPROACHES FROM THE WEST. LOOKS LIKE SHWRS/STORMS
CAN REDEVELOP BY MONDAY AFTERNOON AS NEXT SHORTWAVE MOVING EAST
FROM THE WESTERN/CENTRAL GREAT LAKES COMBINES WITH UPPER
DIVERGENCE OFFERED FROM A PASSING JETSTREAK TO OUR NORTH. DESPITE
MODEL/S SUGGESTION OF SATURDAY/S FRONT BEGINNING TO LIFT BACK
NORTH MONDAY AFTERNOON...FLOW INTO THE BOUNDARY LOOKS VERY WEAK IN
NATURE AND THUS BEST FORCING FOR ANY ACTIVITY MONDAY AFTERNOON
WILL LIKELY BE PROVIDED FROM ALOFT. IN ANY EVENT...WILL ONLY
OFFER AN ISO-SCT MENTION FOR NOW.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A RETURN TO AN UNSETTLED PTRN FOR NXT WEEK AS MDLS SUGGEST
RE-ESTABLISHMENT OF THE ERN U.S. TROF. NXT WAVE IS FCST TO MOV
INTO THE RGN MON NGT/TUE WITH ASSCD LOW PRES/FNTL SYSTEM. TRACK OF
THE SFC LOW STILL IN QUESTION BUT OVERALL PTRN SUGGESTS POTNL FOR
WDSPRD SHRA/TSRA. FOR NOW WE CAPPED POPS AT HI CHC FOR THIS TIME
PD. SIG DIFFS IN THE OPERATIONAL DETERMINISTIC GDNC WITH GFS
BUILDING HI PRES INTO THE RGN BY MIDWEEK WHILE THE OOZ EURO IS
MUCH LESS AGGRESSIVE WITH THE RIDGING. WENT WITH WPC POPS FOR THE
LATTER PDS WITH SLGT CHC OR CHC POPS FOR THE FCST AREA. TEMPS
GNRLY ARND SEASONAL NORMS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
00Z UPDATE...
VFR WILL OCCUR THIS EVENING BEFORE A LINE OF SHOWERS AND TSTMS
DROP DOWN INTO KSYR AND KRME BY 03Z. MVFR CONDITIONS WILL BE
POSSIBLE IN TSRA BETWEEN 03Z AND 06Z AND POTENTIAL EXISTS FOR
GUSTY WINDS OUT OF THE WNW. WILL WAIT UNTIL STORMS GET CLOSER AND
ADD IN MORE DETAIL INTO TEMPO GROUP FOR WINDS. HAVE JUST TEMPO'D
IN -SHRA INTO KITH FOR TONIGHT AS IT APPEARS MOST THUNDER WILL BE
OFF TO THE NORTH AND WEST. OUTSIDE OF MVFR AT KELM THROUGH 12Z,
VFR IS EXPECTED TO RULE OUT ALL OTHER TERMINALS.

COLD FRONT WILL APPROACH FROM THE NORTHWEST AFTER 12Z WITH MVFR THUNDER
EXPECTED FROM LATE MORNING (NORTHERN SITES) TO LATE AFTERNOON
(KAVP). AFTER COLD FRONT PASSES BETWEEN 18Z AND 00Z SKIES BECOME
VFR WITH SCT CLOUDS AROUND 4KFT.

WINDS WILL BE OUT OF THE WSW OVERNIGHT WITH KRME AND KSYR
EXPERIENCING WINDS AROUND 10KTS WITH GUSTS AROUND 15KTS. ELSEWHERE
WINDS WILL BE AROUND OR BELOW 5KTS THEN INCREASE AFTER 15Z SAT.

.OUTLOOK...

SAT NGT/SUN/MON...MAINLY VFR.

MON NGT/TUE...MVFR IN WDSPRD SHRA/TSRA.

TUE NGT...MFR PSBL IN ISOLD/SCT SHRA/TSRA.

WED...MVFR IN WDSPRD SHRA/TSRA AHD OF CLD FNT.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...CMG
NEAR TERM...CMG/DJN
SHORT TERM...CMG
LONG TERM...
AVIATION...PVN
Hazardous weather outlook, Jul 19, 7:05 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
805 PM EDT FRI JUL 19 2013

NYZ023>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-210015-
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-
DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
805 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE SATURDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY MORNING
AND AFTERNOON. WITH STRONG WIND FIELDS ALOFT AND WEAK TO MODERATE
INSTABILITY...THE POSSIBILITY EXISTS THAT SOME STORMS MAY APPROACH
OR EXCEED SEVERE LIMITS WITH STRONG WIND GUSTS BEING THE MAIN
THREAT. ORGANIZED THUNDERSTORM ACTIVITY SHOULD COME TO AN END FROM
BY MID TO LATE AFTERNOON AS THE COLD FRONT MOVES SOUTHEAST OF THE
REGION.

HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED SATURDAY.

NYZ009-017-018-036-037-210015-
NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
805 PM EDT FRI JUL 19 2013

...SEVERE THUNDERSTORM WATCH 424 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE SATURDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY MORNING
AND AFTERNOON. WITH STRONG WIND FIELDS ALOFT AND WEAK TO MODERATE
INSTABILITY...THE POSSIBILITY EXISTS THAT SOME STORMS MAY APPROACH
OR EXCEED SEVERE LIMITS WITH STRONG WIND GUSTS BEING THE MAIN
THREAT. ORGANIZED THUNDERSTORM ACTIVITY SHOULD COME TO AN END FROM
BY MID TO LATE AFTERNOON AS THE COLD FRONT MOVES SOUTHEAST OF THE
REGION.

HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ015-016-022-210015-
YATES-SENECA-STEUBEN-
805 PM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

...POTENTIAL EXISTS FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS
THIS EVENING...

A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHERN ONTARIO IS
EXPECTED TO DROP SOUTHEAST AND TRACK ACROSS PARTS OF WESTERN AND
NORTH CENTRAL NEW YORK BETWEEN 9 PM AND 1 AM. IF THE STORMS
MAINTAIN THEIR INTENSITY...THERE WILL BE STRONG GUSTY WINDS...SOME
OF WHICH COULD CAUSE ISOLATED DAMAGE. SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE FOR THE BALANCE OF THE OVERNIGHT
HOURS AS A COLD FRONT APPROACHES FROM THE NORTH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE SATURDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY MORNING
AND AFTERNOON. WITH STRONG WIND FIELDS ALOFT AND WEAK TO MODERATE
INSTABILITY...THE POSSIBILITY EXISTS THAT SOME STORMS MAY APPROACH
OR EXCEED SEVERE LIMITS WITH STRONG WIND GUSTS BEING THE MAIN
THREAT. ORGANIZED THUNDERSTORM ACTIVITY SHOULD COME TO AN END FROM
BY MID TO LATE AFTERNOON AS THE COLD FRONT MOVES SOUTHEAST OF THE
REGION.

HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN
SATURDAY.

DJN

The radar

The Binghamton radar (KBGM), 87 km away, was scanning. The volume nearest the first event began at 00:38 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
July 19, 7:40 PM EST
Where
Madison County, 0.51 mi W of Solsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.900, -75.510

Trees and wires were blown down.

Thunderstorm Wind, Oneida

When
July 19, 7:45 PM EST
Where
Oneida County, 0.69 mi N of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.340, -75.750

Fifteen trees were blown down in one location.

Thunderstorm Wind, Onondaga

When
July 19, 7:50 PM EST
Where
Onondaga County, 2.31 mi NNE of Shepps Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.150, -75.980

Trees and wires were blown down.

Thunderstorm Wind, Madison

When
July 19, 8:00 PM EST
Where
Madison County, South Bay
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
43.170, -75.770

Swimming platform was blown into Oneida Lake.

Thunderstorm Wind, Oneida

When
July 19, 8:00 PM EST
Where
Oneida County, Westernville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.320, -75.380

Trees were blown down.

Thunderstorm Wind, Oneida

When
July 19, 8:01 PM EST
Where
Oneida County, 1.22 mi NW of Rome
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
43.230, -75.490

Garbage dumpster was flipped over by high winds. Several trees were blown down, including one large tree.

Thunderstorm Wind, Madison

When
July 19, 8:05 PM EST
Where
Madison County, 0.5 mi E of Canastota
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.080, -75.760

Trees and wires were blown down at Route 31 and Kelley Road.

Thunderstorm Wind, Oneida

When
July 19, 8:13 PM EST
Where
Oneida County, 1.22 mi NW of Rome
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
43.230, -75.490

Thunderstorm winds caused power outages.

Thunderstorm Wind, Oneida

When
July 19, 8:13 PM EST
Where
Oneida County, 1.01 mi E of (Rme)griffis Afb Rom
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
43.230, -75.400

Thunderstorm Wind, Madison

When
July 19, 8:15 PM EST
Where
Madison County, 1.47 mi SSE of Oneida
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.080, -75.660

Trees and wires were blown down on Washington Street.

Thunderstorm Wind, Oneida

When
July 19, 8:15 PM EST
Where
Oneida County, Sylvan Beach
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.200, -75.730

Trees were blown down with power outages.

Thunderstorm Wind, Oneida

When
July 19, 8:25 PM EST
Where
Oneida County, Stittville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
43.220, -75.280

Two gazebos were destroyed by high winds.

Thunderstorm Wind, Steuben

When
July 19, 10:31 PM EST
Where
Steuben County, Cohocton
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
42.500, -77.500

Tree was blown down and was blocking roadway. Time estimated by Doppler Radar.

Thunderstorm Wind, Steuben

When
July 19, 10:45 PM EST
Where
Steuben County, Prattsburg
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
42.520, -77.280

Tree was blown down and was blocking the roadway. Time estimated by Doppler Radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454533, 454534, 454535, 454536, 454537, 454538, 454539, 454540, 454548, 454541, 454542, 454543, 454545, 454547.